Alert archive / Tennessee / Special Weather Statements in 2019
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 14, 2019, 5:21 AM CDT for Cannon County, DeKalb County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2019, 5:21 AM CDT (10:21 UTC)
- Expired
- Apr 14, 2019, 6:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
Counties Cannon County, TN, DeKalb County, TN
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844 WWUS84 KOHX 141021 SPSOHX Special Weather Statement National Weather Service Nashville TN 521 AM CDT Sun Apr 14 2019 TNZ028-030-062>064-077-141100- Cannon TN-Rutherford TN-Coffee TN-Wilson TN-De Kalb TN-Smith TN- 521 AM CDT Sun Apr 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SMITH...DE KALB... SOUTHEASTERN RUTHERFORD...NORTHWESTERN COFFEE...SOUTHEASTERN WILSON AND CANNON COUNTIES UNTIL 600 AM CDT... At 520 AM CDT, Doppler radar was tracking a strong thunderstorm near Woodbury, moving northeast at 45 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Smithville, Woodbury, Gordonsville, Hickman, Alexandria, Dowelltown, Liberty, Auburntown, Bradyville, Milton and Readyville. A Tornado Watch remains in effect until 900 AM CDT for Middle Tennessee. LAT...LON 3620 8595 3594 8566 3565 8627 3591 8625 TIME...MOT...LOC 1020Z 225DEG 38KT 3584 8619 $$ Whitehead
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 14, 3:00 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 14, 3:00 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 300 AM CDT Sun Apr 14 2019 .DISCUSSION... As of 300 AM CDT, showers and thunderstorms covered most of Mid Tn. Possible severe storms had just started to move across the state line. The warm front had moved in with rising temps and dews noted along our southern tier of counties. So, as the warm front continues to lift north, we will see increasing severe potential coming into our far southern and southeast counties through the next few hours. This severe risk will lift up the Plateau toward Crossville, then the severe risk will conclude by 9 or 10 AM CDT. All modes of severe wx are possible, although the risk looks slight. Farther north (Nashville and northward), the severe risk is much lower. We had thought there might be some additional severe storms after this first batch as a cold front sweeps across the area today, but this seems much less likely now. The atmosphere will not have much time to recover from morning rain before the front arrives. Still, there could be a few thunderstorms reforming today, especially for the Plateau. Additionally, winds will be quite gusty as the strong low pressure system and cold front impact the region. Expect frequent gusts in the 30 to 40 mph range, with some gusts over 40 mph in our eastern counties where a wind advisory has been issued. Tonight will bring decreasing cloudiness with much cooler temperatures. Lows will drop into the mid to upper 30s for many areas. It appears that winds will stay strong enough to prevent anything more than isolated frost formation around daybreak Monday. Monday will be mainly sunny and cooler with highs in the 60s. Return flow around high pressure will bring a quick warmup into the 70s for Tuesday. On Wednesday, moisture advection will begin and the approach of another big low pressure system will bring increasing rain chances Wednesday night through Thursday. There will also be potential for some severe thunderstorms Thursday. The cold front will pass by late Thursday night, but an upper trough will keep some showers lingering into Friday with cooler temperatures. Then by next Sunday, the trough will move out and temperatures will quickly rebound into the 70s again. && .AVIATION... 06Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A broad area of rain with embedded thunderstorms is moving across Middle Tennessee early this morning. Also, significant LLWS can be expected for the next several hours owing to an unusually strong low-level jet. Look for TEMPO low ceilings & vsby as these cells move across the mid state. The back edge of the activity is expected to move through prior to 12Z, with the exception of CSV, which will be a couple hours later. Afterwards, there is very little chance of additional cell development as a dry slot gets pulled into Middle Tennessee while the surface low moves very close to our north. Look for winds to increase significantly during the day Sunday before and after the surface fropa. There may be some MVFR ceilings during the late afternoon and early evening as occluded front moisture passes over. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 38 65 48 77 / 80 10 0 0 0 Clarksville 66 35 64 48 76 / 50 10 0 0 0 Crossville 72 37 60 42 75 / 100 40 0 0 0 Columbia 68 36 66 46 76 / 70 10 0 0 0 Lawrenceburg 68 37 65 46 76 / 80 10 0 0 0 Waverly 64 36 66 49 76 / 50 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 7 AM this morning to 7 PM CDT this evening for Cannon-Clay-Cumberland-De Kalb-Fentress-Grundy-Jackson-Macon- Overton-Pickett-Putnam-Smith-Sumner-Trousdale-Van Buren-Warren- White-Wilson. && DISCUSSION......13 AVIATION........08
Hazardous weather outlook, Apr 14, 3:36 AM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 336 AM CDT Sun Apr 14 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-150845- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 336 AM CDT Sun Apr 14 2019 This Hazardous Weather Outlook is for portions of middle Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms will continue to be possible early this morning, mainly over the far south, southeast, and Plateau counties. This includes areas generally from Pulaski to Manchester to Crossville. Damaging winds, large hail, and isolated tornadoes will be possible. Otherwise, the passage of a cold front will create gusty winds today. Gusts of 30 to 40 mph will be common, with some gusts over 40 mph. A wind advisory is in place through the day for most areas northeast of Interstate 24. .DAYS TWO THROUGH SEVEN...Monday through Saturday Severe thunderstorms may develop Thursday and Thursday night with another strong low pressure system and cold front. Damaging winds will be the main hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning, then again on Thursday. 13
In the hours before
Special weather statement, Apr 14, 2:23 AM CDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Nashville TN 223 AM CDT Sun Apr 14 2019 TNZ094-095-140800- Lawrence TN-Giles TN- 223 AM CDT Sun Apr 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND SOUTHERN GILES COUNTIES UNTIL 300 AM CDT... At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near Rogersville, Alabama, or 17 miles west of Athens, Alabama, moving northeast at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pulaski, Elkton, Minor Hill, Goodspring, Prospect and Frankewing. This includes Interstate 65 between mile markers 11 and 16. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 900 AM CDT for Middle Tennessee. LAT...LON 3500 8736 3534 8717 3521 8683 3500 8698 TIME...MOT...LOC 0721Z 211DEG 35KT 3489 8726 Shamburger
Special weather statement, Apr 14, 3:21 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Nashville TN
321 AM CDT Sun Apr 14 2019
TNZ059>061-075-095-140900-
Williamson TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
321 AM CDT Sun Apr 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY...
SOUTH CENTRAL WILLIAMSON...NORTHEASTERN GILES AND NORTHWESTERN
BEDFORD COUNTIES UNTIL 400 AM CDT...
At 320 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Pulaski, moving northeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Columbia, Shelbyville, Lewisburg, Spring Hill, Thompson's Station,
Chapel Hill, Cornersville, Bell Buckle, Lynnville, Culleoka, I-65
East Of Columbia, Rover, Belfast, Deason, Farmington, Unionville and
Frankewing.
A Tornado Watch remains in effect until 900 AM CDT for Middle
Tennessee.
LAT...LON 3535 8709 3580 8686 3574 8670 3572 8670
3569 8666 3569 8664 3570 8663 3570 8661
3558 8630 3536 8655 3537 8658 3536 8660
3533 8660 3531 8668 3525 8675 3526 8683
3518 8683
TIME...MOT...LOC 0820Z 207DEG 45KT 3525 8686
WhiteheadSpecial weather statement, Apr 14, 4:18 AM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Nashville TN 418 AM CDT Sun Apr 14 2019 TNZ027-028-059-062-140945- Rutherford TN-Williamson TN-Davidson TN-Wilson TN- 418 AM CDT Sun Apr 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHWESTERN RUTHERFORD...EAST CENTRAL WILLIAMSON AND SOUTHWESTERN WILSON COUNTIES UNTIL 445 AM CDT... At 418 AM CDT, Doppler radar was tracking a strong thunderstorm over Nolensville, or 12 miles east of Franklin, moving northeast at 30 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Smyrna, La Vergne, Mount Juliet, Nolensville, Walterhill, Rural Hill, Percy Priest Lake and Triune. LAT...LON 3581 8665 3591 8675 3620 8656 3601 8629 TIME...MOT...LOC 0918Z 220DEG 25KT 3592 8662 Whitehead
Special weather statement, Apr 14, 5:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 521 AM CDT Sun Apr 14 2019 TNZ028-030-062>064-077-141100- Cannon TN-Rutherford TN-Coffee TN-Wilson TN-De Kalb TN-Smith TN- 521 AM CDT Sun Apr 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SMITH...DE KALB... SOUTHEASTERN RUTHERFORD...NORTHWESTERN COFFEE...SOUTHEASTERN WILSON AND CANNON COUNTIES UNTIL 600 AM CDT... At 520 AM CDT, Doppler radar was tracking a strong thunderstorm near Woodbury, moving northeast at 45 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Smithville, Woodbury, Gordonsville, Hickman, Alexandria, Dowelltown, Liberty, Auburntown, Bradyville, Milton and Readyville. A Tornado Watch remains in effect until 900 AM CDT for Middle Tennessee. LAT...LON 3620 8595 3594 8566 3565 8627 3591 8625 TIME...MOT...LOC 1020Z 225DEG 38KT 3584 8619 Whitehead
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:24 PM CDT | Special Weather Statement | OHX | Lawrence | 36 min |
| Apr 13, 8:29 PM CDT | Special Weather Statement | OHX | Giles | 46 min |
| Apr 13, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 34 min |
| Apr 13, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 46 min |
| Apr 13, 9:14 PM CDT | Special Weather Statement | OHX | Hickman | 31 min |
| Apr 13, 9:15 PM CDT | Special Weather Statement | OHX | Maury | 45 min |
| Apr 13, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Maury, Williamson | 37 min |
| Apr 13, 9:59 PM CDT | Special Weather Statement | OHX | Cheatham | 31 min |
| Apr 13, 10:28 PM CDT | Special Weather Statement | OHX | Marshall | 32 min |
| Apr 14, 2:22 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 18 more | 17 hr |
| Apr 14, 2:23 AM CDT | Special Weather Statement | OHX | Giles | 37 min |
| Apr 14, 2:47 AM CDT | Tornado Warning | OHX | Giles | 15 min |
| Apr 14, 3:21 AM CDT | Special Weather Statement | OHX | Bedford, Marshall | 39 min |
| Apr 14, 4:18 AM CDT | Special Weather Statement | OHX | Rutherford | 27 min |
Nearby
Special Weather Statements in Tennessee, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.